Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Suffering from painful periods, wanted to delay periods. Suggest a tab with less of side effects?

Hello,I am a student and I have an exam on 5th may,2013.I want to delay my periods by two to three days from 5th as have my date from 2nd to 6th or so..and i mostly have painful periods and i cant concentrate on studies during the 1st two days.please suggest me a solution to my problem which is risk free having least side effects
Asked On : Sat, 9 Mar 2013
Answers:  1 Views:  131
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Mar 2016

You are suffering from painful period which is called dysmenorrhoea. You can take anti spasmodic medication like mefenamic acid or drotaverine to get relief from this.

Also you should avoid coffee/ salty/ junk food stuff in 2nd half of cycle, take balanced diet with more vegetables and drink plenty of water, keep bowel habit regular and take adequate rest. You may take hot/cold compression in alternate way.

To delay your period, you have to take norethisterone containing progesterone pill (like Primolut-N) 5mg thrice daily 3-4 days prior to expected due date till you desire. You get withdrawal bleeding within 7 days of stop taking the pill. Some side effects like nausea, vomiting, abdominal cramp, irregular bleeding etc may occur.

Be well and take care.
Answered: Tue, 21 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor